Alert archive / Arkansas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 174, NWS Memphis, TN

August 6, 2005Lawrence County, Randolph County, Arkansas

NWS Memphis, TN issued this severe thunderstorm warning at Aug 6, 2005, 1:56 PM CDT for Lawrence County, Randolph County, Arkansas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 6, 2005, 1:56 PM CDT (18:56 UTC)
Expired
Aug 6, 2005, 2:30 PM CDT
In force
34 min
Issued by
NWS Memphis, TN
Area
Counties, with a storm outline in the text

Counties Lawrence County, AR, Randolph County, AR

The radar

The Memphis radar (KNQA), 143 km from the middle of the area, began a volume at 18:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 6.9 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2005-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 700 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2005-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
700 J/kg
Mixed-layer CIN
-100 J/kg
Mixed-layer LCL
1338 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 10:30 AM CDT, 3 hours 26 minutes earlier.

Area forecast discussion, Aug 6, 10:30 AM CDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1030 AM CDT SAT AUG 6 2005

.DISCUSSION...

MOSTLY CLEAR SKIES PERSIST THIS MORNING ACROSS THE MIDSOUTH.
REMNANTS OF A COLD FRONT STILL LINGER ACROSS SOUTHERN MISSOURI. THE
UPPER LEVEL LOW IS STILL LOCATED ALONG THE THE GULF COAST. WITH THE
MIDSOUTH IN BETWEEN THESE TWO SYSTEMS EXPECT A DAY MUCH LIKE
YESTERDAY WITH A LITTLE MORE SHOWER AND THUNDERSTORM ACTIVITY
AROUND. CURRENT FORECAST HAS 40/50 POPS WHICH LOOK GOOD. CU SHOULD
BEGIN TO DEVELOP SHORTLY. THE MOSTLY CLEAR SKIES HAVE ALLOWED
TEMPERATURES TO WARM INTO THE 80S. EXPECT HIGHS TO REACH INTO THE
LOWER TO MID 90S. WILL BUMP CURRENT HIGHS A CATEGORY. UPDATE WILL BE
OUT SHORTLY.

&&

.MEG WATCHES/WARNINGS/ADVISORIES
AR...NONE
MO...NONE
MS...NONE
TN...NONE

KRM
Hazardous weather outlook, Aug 6, 4:48 AM CDT, 9 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
448 AM CDT SAT AUG 6 2005

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-071000-
ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
448 AM CDT SAT AUG 6 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
WEST TENNESSEE...NORTH MISSISSIPPI AND SOUTHEAST MISSOURI.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE MIDSOUTH TODAY
AND TONIGHT. A FEW OF THESE STORMS MAY BECOME SEVERE WITH DAMAGING
WIND BEING THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME...WITH ANY
SEVERE THUNDERSTORMS TODAY EXPECTED TO BE ISOLATED. HOWEVER...
SPOTTERS ARE ADVISED TO KEEP IN TOUCH WITH THE WEATHER TODAY.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 2:12 PM CDTSevere Thunderstorm WarningMEGMarshall33 min
Aug 6, 2:51 PM CDTSevere Thunderstorm WarningMEGMarshall24 min
Aug 6, 5:02 PM CDTSevere Thunderstorm WarningMEGAlcorn28 min
Aug 6, 5:10 PM CDTFlash Flood WarningMEGAlcorn2 hr
Aug 6, 5:22 PM CDTSevere Thunderstorm WarningMEGTishomingo38 min
Aug 6, 5:52 PM CDTSevere Thunderstorm WarningMEGPrentiss44 min
Aug 6, 6:06 PM CDTSevere Thunderstorm WarningMEGUnion42 min
Aug 6, 6:30 PM CDTSevere Thunderstorm WarningMEGPontotoc30 min
Aug 6, 5:00 PM CDTSevere Thunderstorm WarningMEGMadison30 min
Aug 6, 5:23 PM CDTSevere Thunderstorm WarningMEGHaywood46 min
Aug 6, 5:28 PM CDTFlash Flood WarningMEGMadison2 hr
Aug 6, 5:34 PM CDTSevere Thunderstorm WarningMEGCrockett29 min
Aug 6, 5:35 PM CDTSevere Thunderstorm WarningMEGChester26 min
Aug 6, 1:38 PM CDTFlash Flood WarningMEGRandolph2 hr
Aug 6, 2:46 PM CDTSevere Thunderstorm WarningMEGClay29 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.